Alert archive / Utah / Severe Thunderstorm Warnings in 2010

Severe Thunderstorm Warning 41, NWS Salt Lake City, UT

August 1, 2010Rich County, Utah

NWS Salt Lake City, UT issued this severe thunderstorm warning at Aug 1, 2010, 2:25 PM MDT for Rich County, Utah. It was in force for 20 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Aug 1, 2010, 2:25 PM MDT (20:25 UTC)
Expired
Aug 1, 2010, 2:45 PM MDT
In force
20 min
Issued by
NWS Salt Lake City, UT
Area
Storm-based polygon

County Rich County, UT

The radar

The Salt Lake City radar (KMTX), 108 km from the middle of the area, began a volume at 20:25 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Salt Lake City, UT wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 1, 9:31 AM MDT, 4 hours 54 minutes earlier.

Area forecast discussion, Aug 1, 9:31 AM MDT, 4 hours 54 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
931 AM MDT SUN AUG 1 2010

.SYNOPSIS...UPPER LEVEL RIDGE REMAINS OVER CENTRAL PLAINS THROUGH
THE SOUTHERN ROCKIES. DEEP MOISTURE WILL REMAIN IN PLACE ACROSS
MUCH OF CENTRAL AND EASTERN UTAH BRINGING THE THREAT FOR LOCALLY
HEAVY RAIN. DRIER AIR WILL MOVE INTO EXTREME NORTHWEST UTAH
REDUCING THE THUNDERSTORM THREAT THERE. DEEP MOISTURE WILL
CONTINUE TO SURGE BACK NORTH THROUGH THE ENTIRE STATE DURING THE
UPCOMING WEEK.

&&

.DISCUSSION...UPPER LEVEL RIDGE REMAINS STRETCHED FROM THE GREAT
PLAINS TO THE INTERMOUNTAIN WEST. THE PERSISTENT WEAK TROUGH OFF
THE PACIFIC NORTHWEST COAST ALSO REMAINS. PLUME OF DEEP MOISTURE
REMAINS IN PLACE ACROSS THE DESERT SOUTHWEST EXTENDING INTO UTAH
AND COVERING THE SOUTH AND EAST CENTRAL PORTIONS OF THE CWA.
PRECIPITABLE WATER VALUES IN EXCESS OF 1.25 INCHES REMAINS IN
PLACE ACROSS SOUTH CENTRAL AND SOUTHEAST UTAH THIS MORNING WITH
VALUES ACROSS WESTERN UTAH CLOSER TO 1 INCH.

FLOW ALOFT WILL BECOME MORE WESTERLY OVER NORTHERN UTAH TODAY AS
UPPER RIDGE FLATTENS IN RESPONSE TO A WEAK WAVE MOVING THROUGH
THE NORTHERN INTERMOUNTAIN REGION. THIS BRINGS A LITTLE DRIER AIR
INTO NORTHWEST UTAH. DEEP MOISTURE REMAINS ELSEWHERE. ACROSS THE
SOUTH AND EAST...WITH SLOW MOVING STORMS AND A VERY MOIST
AIRMASS...A THREAT FOR HEAVY RAIN AND VERY HIGH PRECIPITATION
RATES CONTINUES. FLASH FLOOD WATCH FOR THIS AFTERNOON AND EVENING
WHICH EXTENDS FROM SOUTHWEST THROUGH EAST CENTRAL UTAH LOOKS LIKE
A GOOD CALL...AGAIN. NO UPDATES NEEDED AT THIS TIME.

&&

.AVIATION...A SOUTHEAST FLOW IS EXPECTED UNTIL ABOUT 18-19Z. ONCE
AGAIN CONVECTION WILL FIRE UP THIS AFTERNOON AND WILL IMPACT THE
SLC TERMINAL WITH VARIABLE WINDS AND THERE IS A 20 PERCENT CHANCE
OF BRIEF HEAVY RAIN WHICH COULD CAUSE TEMPORARY MVFR CONDITIONS.
OUTSIDE OF ANY ERRATIC WINDS...NORTHWEST LAKE BREEZE SHOULD SET UP
AROUND 18-19Z.

&&

.FIRE WEATHER...DEEP MOISTURE WILL REMAIN OVER THE FIRE DISTRICT FOR
MUCH OF THE WEEK...RESULTING IN SCATTERED AFTERNOON SHOWERS AND
THUNDERSTORMS. SLIGHT DRYING WILL OCCUR OVER NORTHERN AND WESTERN
UTAH OVER THE NEXT COUPLE OF DAYS...BUT THE MOISTURE IS EXPECTED TO
SURGE BACK NORTHWARD BEGINNING TUESDAY. WETTING RAIN IS POSSIBLE
WITH ANY STORMS THAT DEVELOP.

&&

.SLC WATCHES/WARNINGS/ADVISORIES...
UT...FLASH FLOOD WATCH THROUGH THIS EVENING FOR
     UTZ010-012-013-019>021-517-518.

WY...NONE.
&&

PUBLIC/AVIATION...YOUNG
FIRE WEATHER......TRAPHAGAN

FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT...
HTTP://WEATHER.GOV/SALTLAKECITY (ALL LOWER CASE)

FOR FREQUENTLY ASKED QUESTIONS ABOUT THE AREA FORECAST DISCUSSION
VISIT...
HTTP://WEATHER.GOV/SALTLAKECITY/GENERAL/AFD_FAQS.PHP (ALL LOWER CASE)
Hazardous weather outlook, Aug 1, 7:03 AM MDT, 7 hours 22 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
703 AM MDT SUN AUG 1 2010

UTZ001>016-019>021-517-518-WYZ021-021315-
CACHE VALLEY/UTAH PORTION-NORTHERN WASATCH FRONT-
SALT LAKE AND TOOELE VALLEYS-SOUTHERN WASATCH FRONT-
GREAT SALT LAKE DESERT AND MOUNTAINS-WASATCH MOUNTAIN VALLEYS-
WASATCH MOUNTAINS I-80 NORTH-WASATCH MOUNTAINS SOUTH OF I-80-
WESTERN UINTA MOUNTAINS-WASATCH PLATEAU/BOOK CLIFFS-
WESTERN UINTA BASIN-CASTLE COUNTRY-SAN RAFAEL SWELL-
SANPETE/SEVIER VALLEYS-WEST CENTRAL UTAH-SOUTHWEST UTAH-
UTAHS DIXIE AND ZION NATIONAL PARK-SOUTH CENTRAL UTAH-
GLEN CANYON RECREATION AREA/LAKE POWELL-CENTRAL MOUNTAINS-
SOUTHERN MOUNTAINS-SOUTHWEST WYOMING-
703 AM MDT SUN AUG 1 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WESTERN TWO THIRDS OF
UTAH AND SOUTHWEST WYOMING.

.DAY ONE...TODAY AND TONIGHT

A VERY MOIST AIRMASS WILL REMAIN IN PLACE ACROSS CENTRAL AND SOUTHERN
UTAH TODAY AND TONIGHT. SCATTERED THUNDERSTORMS ARE EXPECTED TO
DEVELOP ACROSS THE VALLEYS OF CENTRAL AND SOUTHERN UTAH WITH
NUMEROUS STORMS OVER THE MOUNTAINS. THESE STORMS WILL BE SLOW
MOVING AND CAPABLE OF PRODUCING VERY HEAVY WHICH MAY RESULT IN
FLASH FLOODING. SLOT CANYONS...SMALL STREAMS..AND NORMALLY DRY
WASHES MAY BE PARTICULARLY HAZARDOUS LOCATIONS TODAY. STORMS WILL
BE MORE ISOLATED ACROSS NORTHERN UTAH. HOWEVER..SOME OF THESE
STORMS COULD PRODUCE WIND GUSTS IN EXCESS OF 50 MPH AND SMALL
HAIL.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

SOMEWHAT DRIER AIR WILL REMAIN IN PLACE ACROSS FAR WESTERN AND
NORTHERN UTAH MONDAY THROUGH MID WEEK ALTHOUGH ISOLATED
THUNDERSTORMS ARE STILL EXPECTED. DEEPER MOISTURE WILL REMAIN IN
PLACE ACROSS THE SOUTH CENTRAL AND SOUTHEAST PORTION OF THE STATE
WITH SCATTERED THUNDERSTORMS EXPECTED DURING THE AFTERNOON AND
EVENING EACH DAY. SOME OF THESE STORMS WILL BE CAPABLE OF
PRODUCING LOCALLY HEAVY RAIN.

THIS GENERAL TREND OF ISOLATED AFTERNOON AND EVENING THUNDERSTORMS
ACROSS THE NORTH AND WEST AND SCATTERED STORMS ACROSS THE SOUTH
AND EAST WILL CONTINUE THROUGH LATE IN THE WEEK. A STATEWIDE
DRYING TREND IS POSSIBLE FOR THE UPCOMING WEEKEND.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT...
HTTP://WEATHER.GOV/SALTLAKECITY (ALL LOWER CASE)

The office that day

Everything else NWS Salt Lake City, UT issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 1, 3:44 AM MDTFlash Flood WatchSLC18 hr
Aug 1, 6:42 AM MDTAreal Flood AdvisorySLCEmery, Wayne3 hr
Aug 1, 2:50 PM MDTFlash Flood WarningSLCKane4 hr
Aug 1, 3:36 PM MDTFlash Flood WarningSLCKane, Washington4 hr
Aug 1, 4:07 PM MDTSevere Thunderstorm WarningSLCDuchesne38 min
Aug 1, 4:48 PM MDTAreal Flood AdvisorySLCDuchesne3 hr
Aug 1, 4:53 PM MDTSpecial Weather StatementSLCDuchesne37 min
Aug 1, 5:29 PM MDTAreal Flood AdvisorySLCSanpete3 hr

Nearby

Severe Thunderstorm Warnings in Utah, 2010Every severe thunderstorm warning in 2010

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive.